Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

July 16, 2021Union County, Arkansas

NWS Shreveport, LA issued this special weather statement at Jul 16, 2021, 7:49 PM CDT for Union County, Arkansas. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2021, 7:49 PM CDT (00:49 UTC)
Expired
Jul 16, 2021, 8:30 PM CDT
In force
41 min
Issued by
NWS Shreveport, LA

County Union County, AR

The radar

The Shreveport radar (KSHV), 159 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 8:16 PM CDTTSTM WND DMG5 Ene Junction City, ARTREES DOWN ON CALADONIA ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 0.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1556 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1556 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1370 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS84 KSHV 170049
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
749 PM CDT Fri Jul 16 2021
 
ARZ072-073-LAZ004-006-170130-
Union AR-Columbia AR-Union LA-Claiborne LA-
749 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR UNION AND SOUTHEASTERN COLUMBIA
COUNTIES...NORTHERN UNION AND NORTHEASTERN CLAIBORNE PARISHES UNTIL
830 PM CDT...

At 748 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from Calion to near El Dorado to near Wesson
to near Atlanta. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
El Dorado, Norphlet, Huttig, Junction City, Haynesville, Bernice,
Strong, Calion, Atlanta, Wesson, Urbana, Lawson, Cooley, Lapile, Moro
Bay State Park, Marion, Lisbon, Felsenthal, Spearsville and Lillie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3295 9208 3292 9212 3277 9284 3304 9323
      3325 9287 3337 9255 3332 9252 3332 9246
      3329 9247 3327 9244 3330 9235 3326 9232
      3328 9230 3325 9223 3321 9223 3321 9218
      3316 9217 3316 9211 3307 9213 3300 9207
TIME...MOT...LOC 0048Z 283DEG 38KT 3331 9255 3316 9270 3308 9284 3304
9309

$$

09

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 6:34 PM CDT, 1 hour 15 minutes earlier.

Area forecast discussion, Jul 16, 6:34 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
634 PM CDT Fri Jul 16 2021

.AVIATION...

For the 17/00Z TAFs, scattered showers and thunderstorms continue
to affect several of our terminals, specifically a large area of
TSRA/SHRA just northeast of TXK, and some remaining pop up
convection north of MLU and NW of LFK. Several outflow boundaries
are progressing N/NW and may bring brief gusty winds and generate
further storms. Storm activity will diminish in coverage by 03Z,
but rain chances will linger, particularly across our northern
zones, affecting TXK and ELD. Most terminals will see MVFR cigs
between 10Z and 14Z, possibly dropping to IFR at MLU around 14Z.
VFR vis/cigs will prevail thereafter, with another round of VCTS
in the afternoon hours. /26/

&&

.PREV DISCUSSION... /issued 305 PM CDT Fri Jul 16 2021/

SHORT TERM.../Tonight through Saturday Night/

Widespread remnants of convection from this afternoon will slowly
diminish a few hours after sunset, with humid post-rainfall
conditions likely through tonight. That said, high resolution
guidance suggests that convection will continue overnight in our
northern zones ahead of a frontal boundary that will linger north of
the Ark-La-Tex through the weekend. Persistent low-level southerly
flow will keep PWAT values near 2 inches, which is in the 90th
percentile of SPC climatology for the area. The combination of these
factors will keep milder overnight lows in the low to mid 70s.

A similar pattern continues by tomorrow with convection near the
Ozarks (and outflow from this convection) propagating southward
across the Ouachitas through the day, while seabreeze convection
propagates northward. The combination of outflow from both groups of
convection and daytime heating will instigate another batch of
widespread showers and thunderstorms across the Ark-La-Tex by
Saturday afternoon. No severe weather is expected with this
activity, however, gusty winds, brief heavy rain, and frequent cloud
to ground lightning will be possible. Any outdoor plans for tomorrow
should be made with contingencies for these potential impacts.
Overall this activity will keep highs in the low 90s with heat
indices just over 100 degrees, especially in areas that do not
receive rainfall.

Saturday night conditions will also be similar to tonight's, with
dew points above the 70-degree mark areawide and wet soils from
afternoon rainfall securing muggy conditions and mild lows in the
low to mid 70s. Light southerly winds will persist through the
entire 36 hour period, peaking in speed with daytime heating
tomorrow afternoon. /16/

LONG TERM.../Sunday through Friday/

An active/unsettled long term period is expected across the region,
characterized by periods of convection but also, slightly cooler
temps, something that is quite unusual for this time of year. By
Sunday morning, a shortwave trough remains progged to reside from
Cntrl/Srn MS into SCntrl LA to along the extreme SE TX coast, and
should continue to drift slowly S away from the region through the
afternoon. However, a weakness aloft extending NW of this trough
should help focus sct to numerous convection especially during the
afternoon when diurnal heating/instability is maximized within the
weakly sheared air mass. Abnormally high PW's will also contribute
to these storms becoming efficient rain producers as they slowly
move, with additional redevelopment expected to become more focused
on residual outflow bndrys. Have maintained likely pops during the
afternoon across SW AR/much of N LA, with convection expected to be
more scattered farther W across E TX. This will be where the hotter
temps reside Sunday afternoon, but cooler temps will follow
thereafter as another shortwave trough begins to dig S into
Cntrl/Ern OK and NCntrl AR by Monday morning.

This next trough and associated convection will help reinforce a
weak sfc front/trough S across Ern OK/NCntrl AR Monday
afternoon/night, although convection should increase ahead of this
bndry farther S across much of the region late Sunday night and
especially Monday, as a NW to SE oriented weak H850-700 trough
drifts S into the Nrn half of the area. After a potential decrease
in the convection Sunday evening, did bump pops up to mid and high
chance late from SE OK into NCntrl LA, before ramping pops back to
likely Monday especially as some diurnal heating will help to
generate adequate instability for convection to become more numerous
during the day. The ECMWF and to some extent, the GFS, both suggest
that convection will again increase late Monday night along a NW to
SE corridor from NCntrl TX into N LA/extreme SW AR along another
developing trough aloft that will sink S into the Srn Plains and
Lower MS Valley through Tuesday. Given the weakly sheared air mass
and the tendency for the convection to not be modeled well
especially given this time of year, did tone down the higher
(categorical) NBM pops down to likely Monday and Tuesday, before
becoming more scattered Wednesday through the rest of the new work
week.

A weak closed low remains progged to develop over NCntrl TX by
Tuesday night, before retrograding W into W or NW TX by
Wednesday/Thursday. Despite the departure of the low away from the
region, a W-E weak shear axis looks to linger and bisect the area
through Friday, and should help focus sct convection across the
region especially with the aid of heating. However, none of the
medium range guidance supports the likely NBM pops, and thus, have
toned down pops to chance each day, with the convection diminish
by/shortly after sunset with the loss of heating. As mentioned
earlier, max temps will remain slightly below the seasonal norms
through at least the first half of the work week.

15

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  93  75  93 /  30  30  30  50
MLU  74  90  73  91 /  40  60  40  60
DEQ  72  91  72  90 /  50  60  40  60
TXK  75  92  74  91 /  50  50  40  60
ELD  72  90  71  90 /  50  60  50  60
TYR  76  93  75  93 /  20  10  10  30
GGG  74  92  73  92 /  20  20  20  50
LFK  74  93  74  93 /  20  20  10  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

26/16/15
Hazardous weather outlook, Jul 16, 12:03 PM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1203 PM CDT Fri Jul 16 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-171100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1203 PM CDT Fri Jul 16 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms are expected this
afternoon, especially over portions of Deep East Texas and North
Louisiana, as well as extreme Northeast Texas, Southeast Oklahoma,
and portions of Southwest Arkansas. Isolated strong storms can not
be ruled out this afternoon, with locally gusty winds and brief heavy
rainfall possible. Additional shower and thunderstorm redevelopment
will be possible later tonight across Northeast Texas, Southeast
Oklahoma, and Southwest Arkansas as an upper level disturbance
enters the region.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered to numerous showers and thunderstorms is expected
across the region this weekend into much of next week as a series
of upper level disturbances move into the area, which will help
reinforce a weak surface front south into the region by early next
week. While the threat for organized severe thunderstorms is not
expected, isolated strong storms can not be ruled out, with
locally gusty winds and heavy rainfall possible.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

15

In the hours before

Special weather statement, Jul 16, 2:00 PM CDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Shreveport LA
200 PM CDT Fri Jul 16 2021

LAZ022-161945-
La Salle LA-
200 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LA SALLE PARISH
UNTIL 245 PM CDT...

At 200 PM CDT, Doppler radar was tracking a strong thunderstorm near
Aimwell, or 21 miles south of Columbia, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Jena and Midway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3162 9216 3182 9220 3190 9201 3170 9201
TIME...MOT...LOC 1900Z 237DEG 18KT 3180 9211

15
Special weather statement, Jul 16, 2:31 PM CDT, 5 hours 18 minutes before
Special Weather Statement
National Weather Service Shreveport LA
231 PM CDT Fri Jul 16 2021

LAZ019-020-162015-
Winn LA-Grant LA-
231 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR GRANT AND SOUTHEASTERN WINN
PARISHES UNTIL 315 PM CDT...

At 230 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 12 miles south of Winnfield to 8 miles
northeast of Colfax to near Lena. Movement was east at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Colfax, Pollock, Dry Prong, Georgetown, Lake Iatt, Williana, Bentley
and Rochelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3142 9269 3145 9268 3145 9271 3147 9271
      3147 9269 3153 9272 3155 9276 3159 9272
      3177 9272 3182 9235 3181 9236 3178 9235
      3171 9237 3162 9237 3162 9238 3161 9237
      3144 9243 3141 9252
TIME...MOT...LOC 1930Z 264DEG 15KT 3174 9267 3161 9261 3149 9276

15
Special weather statement, Jul 16, 4:14 PM CDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service Shreveport LA
414 PM CDT Fri Jul 16 2021

LAZ018>020-162200-
Winn LA-Natchitoches LA-Grant LA-
414 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GRANT...CENTRAL
NATCHITOCHES AND SOUTHWESTERN WINN PARISHES UNTIL 500 PM CDT...

At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Natchitoches, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Natchitoches, Montgomery, Provencal, Natchez, Clarence, Goldonna,
Atlanta, Melrose, Grand Ecore, St. Maurice, Flora, Clear Lake,
Bermuda and Hagewood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3151 9320 3168 9327 3206 9289 3173 9262
TIME...MOT...LOC 2114Z 228DEG 19KT 3168 9309

09
Special weather statement, Jul 16, 5:20 PM CDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
520 PM CDT Fri Jul 16 2021

ARZ051-059-060-070-162300-
Howard AR-Hempstead AR-Little River AR-Miller AR-
520 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LITTLE RIVER...
CENTRAL HEMPSTEAD...NORTHEASTERN MILLER AND SOUTHEASTERN HOWARD
COUNTIES UNTIL 600 PM CDT...

At 520 PM CDT, Doppler radar was tracking a strong thunderstorm over
Saratoga, or 9 miles south of Mineral Springs, moving southeast at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Hope, Mineral Springs, Tollette, Fulton, Washington, Saratoga, Ozan,
McNab, Oakhaven, Bright Star, Millwood, Hervey and Red Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3381 9347 3344 9379 3367 9406 3375 9400
      3375 9396 3377 9397 3378 9396 3379 9397
      3380 9397 3390 9390
TIME...MOT...LOC 2220Z 293DEG 17KT 3373 9391

09
Special weather statement, Jul 16, 6:45 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
645 PM CDT Fri Jul 16 2021

ARZ072-170030-
Columbia AR-
645 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR COLUMBIA COUNTY UNTIL 730 PM
CDT...

At 645 PM CDT, Doppler radar was tracking a strong thunderstorm over
Magnolia, moving east at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Magnolia, Waldo, McNeil, Emerson, Village, Smithland, Macedonia,
Calhoun, Mount Vernon, Ebenezer, Laughlin, College Hill, Noxobe,
Lamartine, Spotville and Medlock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3302 9312 3302 9313 3326 9344 3344 9334
      3344 9322 3346 9322 3345 9312 3338 9312
      3338 9298 3329 9298
TIME...MOT...LOC 2345Z 290DEG 11KT 3330 9327

09
Special weather statement, Jul 16, 7:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
749 PM CDT Fri Jul 16 2021

ARZ072-073-LAZ004-006-170130-
Union AR-Columbia AR-Union LA-Claiborne LA-
749 PM CDT Fri Jul 16 2021

...SIGNIFICANT WEATHER ADVISORY FOR UNION AND SOUTHEASTERN COLUMBIA
COUNTIES...NORTHERN UNION AND NORTHEASTERN CLAIBORNE PARISHES UNTIL
830 PM CDT...

At 748 PM CDT, trained weather spotters reported strong thunderstorms
along a line extending from Calion to near El Dorado to near Wesson
to near Atlanta. Movement was east at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
El Dorado, Norphlet, Huttig, Junction City, Haynesville, Bernice,
Strong, Calion, Atlanta, Wesson, Urbana, Lawson, Cooley, Lapile, Moro
Bay State Park, Marion, Lisbon, Felsenthal, Spearsville and Lillie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3295 9208 3292 9212 3277 9284 3304 9323
      3325 9287 3337 9255 3332 9252 3332 9246
      3329 9247 3327 9244 3330 9235 3326 9232
      3328 9230 3325 9223 3321 9223 3321 9218
      3316 9217 3316 9211 3307 9213 3300 9207
TIME...MOT...LOC 0048Z 283DEG 38KT 3331 9255 3316 9270 3308 9284 3304
9309

09

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:44 PM CDTSpecial Weather StatementSHVUnion46 min
Jul 17, 5:40 PM CDTSpecial Weather StatementSHVLaSalle35 min

Nearby

Special Weather Statements in Arkansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.